Colorado, 2005

Hail in Colorado, June 24, 2005

June 24, 2005 · NWS BOU · 15 events in 6 counties and zones

15 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 2:33 AM MST, 8 hours 12 minutes earlier.

Area forecast discussion, Jun 24, 2:33 AM MST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
333 AM MDT FRI JUN 24 2005

.SHORT TERM...CHANCES FOR CONVECTION LOOK A BIT BETTER TODAY AS
MOISTURE HAS INCREASED AND STATIC STABILITY IS SET TO DECREASE THIS
AFTERNOON DUE TO SOME WEAK MID-TROPOSPHERIC COLD ADVECTION.  THE
THREAT OF SEVERE WEATHER IS ALSO A BIT HIGHER DUE TO THE INCREASED
INSTABILITY AND VERTICAL WIND SHEAR ALTHOUGH THE FREEZING LEVELS
WILL REMAIN RATHER HIGH.  CONVECTION WILL PROBABLY FOLLOW THE USUAL
PATTERN...GETTING UNDERWAY IN THE HIGH COUNTRY BY LATE MORNING AND
THEN SPREADING TO THE NORTHEAST DURING THE AFTERNOON AND PROBABLY
CONTINUING INTO THE NIGHT IN THE FAR NORTHEAST PORTIONS MUCH LIKE
THE LAST COUPLE OF NIGHTS.  TEMPERATURES WILL PROBABLY BE A BIT
COOLER AGAIN DUE TO INCREASED CLOUD COVER AND LOSS OF ORGANIZED
DOWNSLOPE.  ALL IN ALL THE CURRENT FORECAST APPEARS TO HAVE THINGS
PRETTY WELL IN HAND AND DO NOT ANTICIPATE HAVING TO MAKE ANY BIG
ADJUSTMENTS.

.LONG TERM...ON SATURDAY...THE UPPER LEVEL RIDGE WILL EXTEND FROM
AROUND CENTRAL NEW MEXICO INTO THE SRN GREAT PLAINS...WITH A WEAK
WEST TO SOUTHWESTERLY FLOW OVR COLORADO.  AN ELY SURGE THAT IS
PROGGED OVER THE NORTHEAST PLAINS LATE FRIDAY NIGHT BRING A NICE
SURGE OF LOW LEVEL MOISTURE INTO THE CWFA.  AS A RESULT THIS WILL
SET THE TABLE FOR AFTN AND EVENING THUNDERSTORMS ON SATURDAY.
INTERACTIVE SOUNDINGS FM THE MESOETA SHOW CAPES AT 18Z RANGING FM
3000-4000 J/KG.  BY 21Z HOWEVER...THE LOWER LEVELS ALONG THE URBAN
CORRIDOR ARE PROGGED TO DRY OUT CONSIDERABLY AS A SLY SFC WIND
PATTERN DEVELOPS.  WITH A FVBL DENVER CYCLONE APPARENTLY SETTING UP
THIS MAY BE A BIT PREMATURE...ESPECIALLY NORTH OF DENVER.  FOR THIS
REASON I WILL MAINTAIN THE SCATTERED POPS I INHERITED.  FURTHER EAST
WHERE THE BETTER MOISTURE RESIDES...PW VALUES OFF THE SOUNDINGS
EXCEED 1.25 INCHES WITH THE FLOW AGAIN FAIRLY WEAK...SO HEAVY RAIN
WOULD AGAIN BE A GOOD POSSIBILITY.  ON SUNDAY THE OVERALL PATTERN
AOA 700 MB CHANGES VERY LITTLE.  THE LOWER LEVELS HOWEVER ARE MUCH
DRIER...ESPECIALLY ALONG THE URBAN CORRIDOR.  FCST CAPES MAY RANGE
FM 1000 J/KG ALONG THE URBAN CORRIDOR TO 2000 J/KG IN THE NORTHEAST
PLAINS.  ALTHOUGH DRIER THERE IS STILL ENOUGH MSTR AVBL FOR AT LEAST
A SLGT CHANCE OF THUNDERSTORMS IN THE AFTN AND EVENING.  THIS AGAIN
LOOKS OKAY IN THE CURRENT GRIDS SO NO BIG CHANGES TO SUNDAY EITHER.
AS FOR THE RMNDR OF THE FCST WILL LEAVE THINGS AS IS AT THIS TIME.

&&

.BOU...NONE.

&&

ET/COOPER
Hazardous weather outlook, Jun 24, 10:05 AM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT FRI JUN 24 2005

COZ030>051-251200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE HIGH COUNTRY...THEN MOVE ACROSS THE URBAN CORRIDOR DURING THE
EARLY AFTERNOON AND SPREAD FURTHER EAST THEREAFTER.  A FEW STORMS
WILL LINGER INTO THE LATE NIGHT HOURS ON THE FAR NORTHEAST PLAINS.

THE THREAT OF SEVERE WEATHER IS A BIT HIGHER ON THE PLAINS TODAY
THAN YESTERDAY AS INSTABILITY...MOISTURE AND VERTICAL WIND SHEAR
HAVE ALL INCREASED FROM WHAT WAS AVAILABLE ON THURSDAY. LARGE HAIL
AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. BRIEF HEAVY RAINS
ARE ALSO POSSIBLE WHICH COULD CREATE LOCALIZED FLOODING PROBLEMS.

WEAK UPSLOPE FLOW AT THE SURFACE AND A MINOR DISTURBANCE ALOFT WILL
CREATE THE FAVORABLE CONDITIONS FOR THE STRONG AFTERNOON CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH SUNDAY.  ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE
ATMOSPHERE TO SUPPORT MORE SEVERE THUNDERSTORMS ACROSS THE FRONT
RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY
RAINFALL BEING THE PRIMARY THREATS.

THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK.
THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE
WEATHER ESPECIALLY BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

D-L/DBB

The radar

The Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 17:42 UTC.

Open the radar archive at this moment

Event by event

15 hail. Local standard time, as filed.

Hail, Logan

When
June 24, 10:45 AM MST
Where
Logan County, 13 mi NW of Merino
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.617, -103.533

Hail, Douglas

When
June 24, 2:15 PM MST
Where
Douglas County, 5 mi E of Castle Rock
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.367, -104.767

Hail, Douglas

When
June 24, 2:16 PM MST
Where
Douglas County, 3 mi S of Castle Rock
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.317, -104.867

Hail, Adams

When
June 24, 3:38 PM MST
Where
Adams County, 3 mi NE of Thornton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.917, -104.917

Hail, Adams

When
June 24, 3:42 PM MST
Where
Adams County, 2 mi NE of Thornton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.900, -104.917

Hail, Adams

When
June 24, 3:45 PM MST
Where
Adams County, 3 mi NE of Thornton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.917, -104.917

Hail, Adams

When
June 24, 3:45 PM MST
Where
Adams County, 3 mi NNE of Northglenn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.933, -104.950

Hail, Weld

When
June 24, 4:06 PM MST
Where
Weld County, 4 mi S of Ft Lupton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -104.800

Hail, Logan

When
June 24, 4:24 PM MST
Where
Logan County, 12 mi S of Fleming
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.517, -102.833

Hail, Logan

When
June 24, 4:44 PM MST
Where
Logan County, 12 mi S of Fleming
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.517, -102.833

Hail, Logan

When
June 24, 5:05 PM MST
Where
Logan County, Fleming
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.683, -102.833

Hail, Logan

When
June 24, 5:09 PM MST
Where
Logan County, 8 mi SE of Fleming
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.600, -102.733

Hail, Logan

When
June 24, 5:10 PM MST
Where
Logan County, 8 mi SE of Fleming
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.600, -102.733

Hail, Sedgwick

When
June 24, 5:47 PM MST
Where
Sedgwick County, 10 mi SSW of Sedgwick
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.800, -102.583

Hail, Washington

When
June 24, 9:38 PM MST
Where
Washington County, 17 mi NW of Akron
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.333, -103.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462400, 5462401, 5462402, 5462403, 5462404, 5462405, 5462406, 5462452, 5462453, 5462454, 5462455, 5462456, 5462457, 5462458, 5462459.